Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My Dr wants to start me on Yaz...

Because I only have like 3-4 periods a year... but i've heard so many negative things about it. Anyone have any insight to Yaz (the pill)?

Answer Question
 
Kaitlyn0816

Asked by Kaitlyn0816 at 1:14 PM on Feb. 5, 2010 in Health

Level 3 (15 Credits)
Answers (9)
  • With all the lawyer ads on TV right now talking about all the horrible things Yaz did/does to some women I'm surprised it's even on the market still. He's probably getting a kickback from the company to prescribe it to you. Ask about other alternatives.
    Anonymous

    Answer by Anonymous at 1:21 PM on Feb. 5, 2010

  • I'm on it and the only problem I've had was major cramping the first month. I've been o it for 6 mos now and haven't had an issue. But of course it varies woman to woman. Research it before you get it, pay attention to side effects and such and really watch your changes.... But I personally haven't had an issue!
    07lilmama1108

    Answer by 07lilmama1108 at 1:27 PM on Feb. 5, 2010

  • I was on it. It turned me into a raging lunatic so I had to get off of it.
    Anonymous

    Answer by Anonymous at 1:32 PM on Feb. 5, 2010

  • My sister has had some really horrible problems with Ulcerative Colitis on Yaz. I wouldn't take it. I agree with the pp...your doc is probably getting a kickback.
    SleepingBeautee

    Answer by SleepingBeautee at 1:34 PM on Feb. 5, 2010

  • my dr gave me samples before i went to get my regular pill.. i got a two month supply.. and both times my period was heavy.. the heaviest its ever been.. i even contemplated going to the dr because i almost thought i might have been bleeding to death it was so heavy.
    juandmad09

    Answer by juandmad09 at 1:40 PM on Feb. 5, 2010

  • I used it for a while but stopped taking when I was trying to get pregnant and just never went to birth control after my pregnancy. For me, it was fantastic. I had tried probaly 7 or 8 different pills over the years, and Yaz worked best for me. Ask a pharmacist for a copy of the drug information sheet. It will tell you the most common side effects, positive and negative, to allow you to make a more informed decision.

    It is important to remember to that Yaz, like every birth control, is a hormone supplement that affects your naturally occuring hormones, and every woman has different experiences with same medication. If you decide to use Yaz, but after a month or two you decide it isn't "working" for you, talk to your doctor about a new prescription.
    Crystal1124

    Answer by Crystal1124 at 1:56 PM on Feb. 5, 2010

  • I loved it. It is the only hormonal birth control I can handle really. As for the ads on TV, those are just such BS. They pulled the same thing with the patch years ago. All hormonal birth control options carry risks and can cause blood clots and death.
    purpleducky

    Answer by purpleducky at 2:09 PM on Feb. 5, 2010

  • yaz is the devil in pill form...or it made ME feel like it at least....stay away if you know what's good for you!
    mommy2saylor

    Answer by mommy2saylor at 5:23 AM on Feb. 6, 2010

  • Step away from the Yaz pill. Put it down and no one will get hurt. :)

    Ks_mom94

    Answer by Ks_mom94 at 5:41 AM on Feb. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN